Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 64, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 5, 2001, 4:37 PM EDT for Fayette County, West Virginia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2001, 4:37 PM EDT (20:37 UTC)
- Expired
- Jun 5, 2001, 5:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Fayette County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:02 PM EDT | Hail 1.25 | Danese, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 052038 SVRRLX WVC019-052115- /NEW.KRLX.SV.W.0106.052037-052115/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 437 PM EDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN WEST VIRGINIA... * UNTIL 515 PM EDT... * AT 428 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTH OF PAX. THE STORM WAS MOVING EAST AT 20 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE...FAYETTEVILLE AND BABCOCK STATE PARK. <<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:25 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 5, 3:25 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 325 PM EDT TUE JUN 5 2001 WARM FRONT LIFTING SLOWLY NORTH THROUGH CWA THIS PM. NOW INTO SE OH AND NRN WV. VORT MAX LIFTING ACROSS ERN TN INT SE KY EVIDENT IN SAT PIS AND SOME DEVELOPING SHWRS/TSTMS. NARROW E/W BAND TSTMS HAS DEVELOPED FROM ERN KY INTO WRN WV SOUTH OF HTS...CRW LAST HR. NO WIDESPREAD PCPN LOOKS TO BE DEVELOPING THIS PM. MODELS ALL IN FAIRLY GOOD AGREEMENT STALLING FRONT ACROSS SE OH AND NRN WV. SEVERAL DISTURBANCES WILL TRACK WEST TO EAST ACROSS AREA THIGGERING SHWRS/TSTMS. PWS HIGH...1.5 TO 1.7...SO LOCALLY HEAVY DOWNPOURS A GOOD POSSIBILITY. DO NOT SEE ANY CONCENTRATED HEAVY PCPN FOR TONIGHT....HOWEVER WED MAY BE DIFFERRENT AS STRONG SHORT WAVE AND SURFACE LOW PRES PUSH INTO THE CWA. WILL GO WITH CHANCE POPS IN FAR S AND SE TONIGHT...ELSEWHERE LIKELY POPS. FOR WED AND WED NIGHT...LIKELY OR CAT POPS AS THE PROPER INGREDIENTS BEGIN TO COME TOGETHER. HIGH PRESS OVER GREAT LAKES NOT VERY STRONG ONTHU...BUT IT SHOULD HAVE ENUF MOMENTUM TO PUSH FRONT TO OUR WOUTH BY THU EVENING. NGM MOS GUID TEMPS LOOK IN LINE. RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / ZINN
In the hours before
Local storm report, Jun 5, 4:12 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
412 PM EDT TUE JUN 5 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
T
0400 PM WHITESVILLE WV 1.00 INCH HAIL
06/05/01 BOONE REPORTED BY LAW
ENFORCEMENT.Local storm report, Jun 5, 4:26 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
426 PM EDT TUE JUN 5 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM FORT GAY WV FLOODING
06/05/01 WAYNE STREAMS OUT OF BANKS.
REPORTED BY DEPARTMENT OF
HIGHWAYS.
6The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:35 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 25 min |
| Jun 5, 3:45 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Raleigh | 45 min |
| Jun 5, 3:58 PM EDT | Flash Flood Warning | RLX | Wayne | 3 hr |
| Jun 5, 4:16 PM EDT | Flash Flood Warning | RLX | Lincoln | 3 hr |
| Jun 5, 4:34 PM EDT | Flash Flood Warning | RLX | Boone, Fayette, Raleigh | 3 hr |
| Jun 5, 6:45 PM EDT | Flash Flood Warning | RLX | Kanawha, Lincoln, Putnam | 3 hr |
| Jun 5, 7:08 PM EDT | Flash Flood Warning | RLX | Clay, Nicholas | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.